Hier finden Sie wissenschaftliche Publikationen aus den Fraunhofer-Instituten.

Spectral properties of renormalization for area-preserving maps

: Gaidashev, D.; Johnson, T.


Discrete and continuous dynamical systems : DCDS 36 (2016), No.7, pp.3651-3675
ISSN: 1078-0947
ISSN: 1553-5231
Journal Article
Fraunhofer FCC ()

Area-preserving maps have been observed to undergo a universal period-doubling cascade, analogous to the famous Feigenbaum-Coullet-Tresser period doubling cascade in one-dimensional dynamics. A renormalization approach has been used by Eckmann, Koch and Wittwer in a computer-assisted proof of existence of a conservative renormalization fixed point. Furthermore, it has been shown by Gaidashev, Johnson and Martens that infinitely renormalizable maps in a neighborhood of this fixed point admit invariant Cantor sets with vanishing Lyapunov exponents on which dynamics for any two maps is smoothly conjugate. This rigidity is a consequence of an interplay between the decay of geometry and the convergence rate of renormalization towards the fixed point. In this paper we prove a result which is crucial for a demonstration of rigidity: that an upper bound on this convergence rate of renormalizations of infinitely renormalizable maps is sufficiently small.